Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from swing in neck. Prescribed Vertin and Bilovas. Continue medication or go for scan?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Dear Doctor

I have been suffering from swing in my neck, for the past few months.
ENT doctor advised me to have Vertin 16mg & Bilovas for a month, if it persist, I can go
for a scan. I am having it for about 15 days. Still the problem persist. Should I continue
till another 15 days of medication or I should go for a scan.

Appreciate your advice.

Posted Sun, 23 Jun 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

The most common reason for the problem you are having is issues in the inner ear. The inner ear is one of the parts of the body that is involved in keeping balance and preventing dizziness and vertigo (the feeling of movement or spinning).There are three main problems with the inner ear that can occur: (1) meniere's disease- this would come with ringing in the ear as well

(2) BPPV- these episodes lasts for a few seconds then stop, there are no abnormal sounds in the ear

(3) vestibular neuronitis- this would last for days , there may be a history of a cold or flu before

The scan would be to rule out any of the more unusual causes such as a mass in the brain. This is not as common as a problem with the inner ear.

If the feeling is worse then you can consider getting the CT scan done now. IF the the feeling is the same or a little better then you can consider waiting till the month is finished before having the scan done.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor